Alert archive / Illinois / Special Weather Statements in 2017
Special Weather Statement, NWS St. Louis, MO
NWS St. Louis, MO issued this special weather statement at Mar 30, 2017, 2:19 PM CDT for Fayette County, Illinois. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2017, 2:19 PM CDT (19:19 UTC)
- Expired
- Mar 30, 2017, 3:00 PM CDT
- In force
- 41 min
- Issued by
- NWS St. Louis, MO
County Fayette County, IL
The radar
The Lincoln radar (KILX), 123 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 347 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
317
WWUS83 KLSX 301919
SPSLSX
Special Weather Statement
National Weather Service St Louis MO
219 PM CDT THU MAR 30 2017
ILZ065-302000-
Fayette IL-
219 PM CDT THU MAR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE COUNTY UNTIL 300 PM
CDT...
At 219 PM CDT, Doppler radar was tracking a strong thunderstorm over
Vandalia, moving east at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Vandalia, St. Elmo, Ramsey, Brownstown, Wrights Corner, Avena,
Shafter, Herrick, Bingham, Bayle City, St. James and Hagerstown.
This includes Interstate 70 in Illinois between exits 61 and 76.
This also includes Ramsey Lake State Park.
A severe thunderstorm watch remains in effect until 800 PM CDT for
south central Illinois.
LAT...LON 3889 8923 3908 8925 3916 8925 3922 8902
3922 8881 3920 8880 3907 8880 3892 8881
TIME...MOT...LOC 1919Z 261DEG 28KT 3902 8913
$$
CarneyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Mar 30, 12:42 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Mar 30, 12:42 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1242 PM CDT Thu Mar 30 2017 .SHORT TERM... (Through Late Tonight) Issued at 334 AM CDT Thu Mar 30 2017 A slow-moving low pressure system will continue to influence the region today and tonight. Due to the initially slow movement of this system, parts of the LSX CWA will be in a favorable location for severe thunderstorms today, especially across the eastern CWA during the afternoon hours. The potential for severe thunderstorms will shift eastward with time, and the eastern half of the CWA (especially locations east of the Mississippi River) will have a greater chance of experiencing severe weather through the evening hours compared to the rest of the CWA. Ongoing SHRA/TSRA early this morning will gradually move out of the CWA, leaving several hours for air mass recovery before the next round of convection develops ahead of an approaching cold front associated with the aforementioned low pressure system. Although there is some question about the amount of cloud cover and resultant destabilization today, models still depict 500-1000 J/kg of CAPE across the eastern CWA in the presence of 40-50 kts of 0-6km shear. This will be sufficient for severe thunderstorms. The primary threats are hail and damaging winds. A few isolated tornadoes aren't entirely out of the question, especially if enough clearing occurs and instability values are higher than expected, but forecast 0-1km shear values of around 10-15kts are fairly low. The potential for tornadoes is greater farther east where 0-1km shear values are much more favorable. Lingering precipitation behind the departing low pressure system should exit the region overnight. Overnight lows will be around 10 degrees cooler than last night due to a cooler post-frontal air mass. Kanofsky .LONG TERM... (Friday through Wednesday) Issued at 334 AM CDT Thu Mar 30 2017 Another disturbance will move onshore near the CA/OR border on Thursday and settle into the southwestern CONUS on Friday as a closed low pressure system. This feature then makes slow eastward progress over the weekend, eventually approaching MO/IL. As has been the case for the last few nights, the GFS, ECMWF, and GEM now offer different solutions for the evolution of this feature and for the evolution of the next 2-3 upstream disturbances. The general consensus is that an active weather pattern will persist through the middle of next week. Expect around 1-2 days between the increased precipitation chances associated with these periodic low pressure systems. Kanofsky && .AVIATION... (For the 18z TAFs through 18z Friday Afternoon) Issued at 1242 PM CDT Thu Mar 30 2017 Triple point low pressure system located just north of STL metro currently, which separates persistent fog and stratus to the north from somewhat less to the south. A dry line trough extends to the south of this low pressure system and is the primary trigger for TSRA development. This should work thru the STL metro TAFs by 18/19z and should be too far east of COU for inclusion into TAF. Further north in UIN, rain will persist until about midnight. This will rain will eventually pivot and edge COU later this evening and STL metro sites overnight, while also expanding the IFR CIGs southward as well. Some improvement is expected by Friday afternoon. Otherwise, surface winds will eventually become W-NW at all sites once the low pressure system exists tonight. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 30, 3:41 AM CDT, 10 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 341 AM CDT Thu Mar 30 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-310000- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 341 AM CDT Thu Mar 30 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight Severe thunderstorms are possible today through early evening. The primary threats are large hail and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible today. Kanofsky
In the hours before
Local storm report, Mar 30, 12:36 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1236 PM CDT THU MAR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM HAIL 3 ESE SAINT LOUIS 38.62N 90.18W
03/30/2017 E0.88 INCH ST. LOUIS CITY MO TRAINED SPOTTER
.
&&
NWS ST LOUIS MO
IRIS SYSTEMLocal storm report, Mar 30, 12:56 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1256 PM CDT THU MAR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM HAIL AVISTON 38.61N 89.61W
03/30/2017 E0.50 INCH CLINTON IL TRAINED SPOTTER
&&
EVENT NUMBER LSX1700353
MILLERLocal storm report, Mar 30, 1:03 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
103 PM CDT THU MAR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL 2 WNW GLEN CARBON 38.77N 90.00W
03/30/2017 U1.00 INCH MADISON IL PUBLIC
QUARTER-SIZED HAIL LASTED 1-2 MINUTES.
&&
MFLocal storm report, Mar 30, 1:05 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
105 PM CDT THU MAR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL BUNKER HILL 39.04N 89.95W
03/30/2017 E1.25 INCH MACOUPIN IL TRAINED SPOTTER
.
&&
MFLocal storm report, Mar 30, 1:08 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
108 PM CDT THU MAR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL EDWARDSVILLE 38.80N 89.97W
03/30/2017 E0.88 INCH MADISON IL TRAINED SPOTTER
.
&&
MFSpecial weather statement, Mar 30, 2:19 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service St Louis MO
219 PM CDT THU MAR 30 2017
ILZ065-302000-
Fayette IL-
219 PM CDT THU MAR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE COUNTY UNTIL 300 PM
CDT...
At 219 PM CDT, Doppler radar was tracking a strong thunderstorm over
Vandalia, moving east at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Vandalia, St. Elmo, Ramsey, Brownstown, Wrights Corner, Avena,
Shafter, Herrick, Bingham, Bayle City, St. James and Hagerstown.
This includes Interstate 70 in Illinois between exits 61 and 76.
This also includes Ramsey Lake State Park.
A severe thunderstorm watch remains in effect until 800 PM CDT for
south central Illinois.
LAT...LON 3889 8923 3908 8925 3916 8925 3922 8902
3922 8881 3920 8880 3907 8880 3892 8881
TIME...MOT...LOC 1919Z 261DEG 28KT 3902 8913
CarneyThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 7:22 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 27 min |
| Mar 29, 8:34 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Monroe, Ralls | 26 min |
| Mar 29, 8:46 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Osage | 59 min |
| Mar 29, 8:55 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 35 min |
| Mar 29, 9:57 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole | 36 min |
| Mar 30, 10:55 AM CDT | Special Weather Statement | LSX | Franklin | 35 min |
| Mar 30, 11:12 AM CDT | Special Weather Statement | LSX | Saint Charles, Saint Louis | 33 min |
| Mar 30, 11:25 AM CDT | Special Weather Statement | LSX | Saint Charles | 35 min |
| Mar 30, 12:05 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 40 min |
| Mar 30, 11:49 AM CDT | Special Weather Statement | LSX | Jersey | 41 min |
| Mar 30, 12:37 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Madison | 23 min |
| Mar 30, 12:58 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Madison, Montgomery | 47 min |
| Mar 30, 2:23 PM CDT | Severe Thunderstorm Warning | LSX | Fayette | 23 min |
Nearby
Special Weather Statements in Illinois, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.